Antibiotics Cause Acid Reflux
Q: I've always had acid reflux, but it has become severe with having lyme. My reflux has been mostly symptoms of heartburn, but in the last several months, I'm having a lot of throat problems. Burning, acidic/metallic taste in my mouth, coughing, weird sizzling sounds in my throat etc... I know gastroparesis can cause GERD which I do have, but am trying desperately to get under control. I'm on Protonix, Zantac, and Domperidone(too many side effects from Reglan) and nothing is working!
Can antibiotics cause more reflux? Or is it simply just lyme wreaking havoc on my digestion system. Can a gluten-intolerance cause symptoms of reflux?
A:I've had some issues with reflux, although I can't really think past my pregnancies in terms of having it. Being pregnant did a number on my stomach. I've had chest pains for ages, and dr's thought it was probably heart burn- and prescribed me Tagamet. I honestly don't recall it doing any good, though. And in April, my stomach issues kicked up again.. I was on Prevacid, and then Nexium. The nexium stopped working after I started my Lyme treatment. I was in serious abdominal pain. I just had an endoscopy on Friday, and found out I have an ulcer and a hernia. I'm now on Protonix, to see if it helps. I can tell you that my stomach pains subsided tremendously, by not taking my abx past a certain time in the evening. I don't know if it's coincidence or what, but the pains always got worse in the evenings.. and in the middle of the night. And the later in the day I took my last dose, the worse I was by morning.
Most Popular Articles
- Mechanical Engineering
- Back Pain
- Gold Celtic Ring